Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 26, NWS Norman, OK
NWS Norman, OK issued this red flag warning at May 8, 2011, 3:56 AM CDT for 19 counties in Oklahoma; 7 counties in Texas. It took effect at May 8, 2011, 12:00 PM CDT. It was in force for 9 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2011, 3:56 AM CDT (08:56 UTC)
- In effect from
- May 8, 2011, 12:00 PM CDT
- Expired
- May 8, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 26 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 5:50 PM CDT | HAIL 0.88 | 4 S Anadarko, OK | |
| May 8, 6:07 PM CDT | HAIL 0.88 | 4 Sw Lawton, OK | |
| May 8, 6:13 PM CDT | HAIL 1 | Lawton, OK | THE HAIL WAS REPORTED AT 82ND STREET AND LEE BOULEVARD. |
| May 8, 6:39 PM CDT | HAIL 1 | Seymour, TX | |
| May 8, 6:53 PM CDT | HAIL 1.75 | Burkburnett, TX | THE HAIL WAS REPORTED ON W 3RD IN BURKBURNETT. |
| May 8, 6:58 PM CDT | HAIL 0.88 | 9 Nne Megargel, TX | |
| May 8, 7:26 PM CDT | HAIL 0.88 | Mankins, TX | |
| May 8, 7:57 PM CDT | HAIL 1.25 | 3 S Wichita Falls, TX | |
| May 8, 8:03 PM CDT | HAIL 1 | Wichita Falls, TX | THE HAIL WAS REPORTED ON HIGHWAY 287 ON THE EAST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2227 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS84 KOUN 080856 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 356 AM CDT SUN MAY 8 2011 ...HOT DRY AND BREEZY WEATHER TODAY... OKZ044-081000- /O.CAN.KOUN.FW.A.0027.110508T1800Z-110509T0100Z/ COTTON- 356 AM CDT SUN MAY 8 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR COTTON COUNTY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH FOR COTTON COUNTY OKLAHOMA. $$ OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088- 081700- /O.UPG.KOUN.FW.A.0027.110508T1800Z-110509T0100Z/ /O.NEW.KOUN.FW.W.0026.110508T1700Z-110509T0200Z/ /O.NEW.KOUN.FW.A.0028.110509T1700Z-110510T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 356 AM CDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * WIND...SOUTH-SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30. * HUMIDITY...5 TO 15 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 98 TO 106. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ TXZ086-089-081700- /O.UPG.KOUN.FW.A.0027.110508T1800Z-110509T0100Z/ /O.NEW.KOUN.FW.W.0026.110508T1700Z-110509T0200Z/ WICHITA-ARCHER- 356 AM CDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS TO 30. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 100 TO 105. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
993 WWUS84 KOUN 081707 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1207 PM CDT SUN MAY 8 2011 ...HOT DRY AND BREEZY WEATHER TODAY... OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088- 090200- /O.CON.KOUN.FW.W.0026.000000T0000Z-110509T0200Z/ /O.CON.KOUN.FW.A.0028.110509T1700Z-110510T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 1207 PM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WIND...SOUTH-SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS AROUND 30. * HUMIDITY...LESS THAN 10 PERCENT OVER MUCH OF WESTERN OKLAHOMA AND NORTH TEXAS. * TEMPERATURE...AFTERNOON HIGHS 98 TO 106. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ TXZ086-089-090200- /O.CON.KOUN.FW.W.0026.000000T0000Z-110509T0200Z/ WICHITA-ARCHER- 1207 PM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WIND...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 100 TO 105. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 7, 10:44 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 7, 10:44 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT SAT MAY 7 2011
.AVIATION...
MAV GUIDANCE INDICATES GULF STRATUS AND MVFR CIGS INTO MUCH OF
CENTRAL OK BY 09Z. WE ARE SKEPTICAL GIVEN CURRENT LACK OF ANY LOW
CLOUDS DOWN TO THE UPPER TX COAST... AND SO WILL KEEP THE FORECAST
MORE OPTIMISTIC WITH ONLY SCT LOW CLOUDS INTO CENTRAL OK TOWARD
12Z. OTHERWISE THE ONLY CLOUDS WILL BE SOME OCCASIONAL CIRRUS...
AND LIKELY SOME HIGH-BASED CU NEAR THE DRYLINE LATE SUNDAY. SOME
OF THE CU COULD DEVELOP INTO TCU/CB AND ISOLATED STRONG STORMS BUT
CHANCES REMAIN TOO LOW TO MENTION IN TAFS.
&&
.PREV DISCUSSION... /ISSUED 909 PM CDT SAT MAY 7 2011/
DISCUSSION...
UPDATED THE FORECAST EARLIER THIS EVENING TO ADD SMOKE IN SOME OF
OUR TEXAS COUNTIES...DUE TO THE LARGE FIRE IN DICKENS COUNTY TX.
AT THIS TIME...THE CURRENT FORECAST LOOKS GOOD FOR THE REMAINDER
OF THE NIGHT...AND NO CHANGES ARE PLANNED THIS EVENING.
PREV DISCUSSION... /ISSUED 629 PM CDT SAT MAY 7 2011/
AVIATION...
WINDS REMAIN THE MAIN CHALLENGE. SFC FRONT ACROSS OK WILL LIFT N
AND WEAKEN ALLOWING ALL AREAS TO COME AROUND TO S AND INCREASE IN
SPEED ON SUNDAY. AT THIS TIME GULF STRATUS CIGS APPEAR UNLIKELY
AS FAR N AS OK SUNDAY MORNING BUT A FEW LOW CLOUDS COULD MAKE IT
TO OKC AREA. CHANCES OF TS NEAR DRYLINE CENTRAL/SW OK AND N TX
LATE SUNDAY TOO LOW TO MENTION IN TAFS... BUT ANY STORMS THAT CAN
INITIATE WILL LIKELY BE VERY STRONG/SEVERE.
PREV DISCUSSION... /ISSUED 223 PM CDT SAT MAY 7 2011/
DISCUSSION...
TEMPS QUITE WARM THIS AFTERNOON...ESPECIALLY IN THE SOUTHWEST AND
THIS TREND WILL CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. WEAK
SURFACE BOUNDARY WHICH MOVED THROUGH NRN OK OVERNIGHT HAS ALL BUT
STALLED OVER CENTRAL OK THIS AFTERNOON. STRONG CAPPING WILL SUPPRESS
ANY STORM DEVELOPMENT AND EXPECT THE BOUNDARY TO CONTINUE WEAKENING
AS IT LIFTS BACK NORTHWARD TONIGHT. HOT TEMPERATURES WILL CONTINUE
ON SUNDAY WITH READINGS NEAR OR ABOVE THE CENTURY MARK EXPECTED IN
PARTS OF WESTERN OKLAHOMA AND NORTH TEXAS BEHIND THE DRYLINE. WILL
KEEP FIRE WEATHER WATCH IN PLACE FOR SUNDAY AFTERNOON AS HOT TEMPS
COMBINE WITH VERY LOW RH AND MODERATE SOUTHWEST WINDS. CAPPING WILL
REMAIN STRONG ON SUNDAY BUT WITH THE VERY HOT TEMPS...NOT OUT OF THE
QUESTION THAT A STORM OR TWO COULD DEVELOP IN THE VICINITY OF THE
DRYLINE CENTRAL/WRN PARTS OF THE FA SUNDAY AFTERNOON. IF A STORM CAN
DEVELOP...THE ENVIRONMENT WILL SUPPORT SEVERE STORMS...WITH LARGE
HAIL AND HIGH WINDS THE MAIN THREATS. STILL LOOKS LIKE THUNDERSTORM
CHANCES WILL BE IMPROVING TUESDAY AND ESP WEDNESDAY AS THE UPPER
TROUGH EJECTS FROM THE CENTRAL/SOUTHERN ROCKIES INTO THE PLAINS.
ALTHOUGH ECMWF/GFS AGREE IN A BROAD SENSE WITH DEVELOPING A CLOSED
LOW TO THE EAST/NORTHEAST OF THE AREA LATE IN THE WEEK...THEY DIFFER
ON THE EVOLUTION AND LOCATION OF THIS FEATURE. HOWEVER...WITH
EITHER SOLUTION MORE MODERATE TEMPS LOOK IN LINE FOR THE AREA.
GIVEN THE DEGREE OF UNCERTAINTY...WILL NOT MAKE MUCH CHANGE IN THE
PRECIP FORECAST FOR THE LATTER PART OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 93 69 93 / 10 10 10 10
HOBART OK 63 100 63 98 / 0 10 10 10
WICHITA FALLS TX 70 100 69 96 / 0 10 10 10
GAGE OK 54 98 53 98 / 0 0 10 10
PONCA CITY OK 66 93 67 92 / 10 10 10 10
DURANT OK 67 92 68 91 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR OKZ004>006-009>011-014>017-021>023-033>038-044.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ083>089.
&&
23/24/24Hazardous weather outlook, May 7, 11:45 AM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SAT MAY 7 2011
OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SAT MAY 7 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A WEAK COLD FRONT WILL MOVE ACROSS PARTS OF NORTHERN OKLAHOMA BEFORE
STALLING LATE THIS AFTERNOON ACROSS CENTRAL SECTIONS OF OKLAHOMA.
MEANWHILE...A DRYLINE WILL PUSH INTO PARTS OF WESTERN OKLAHOMA AND
ADJACENT AREAS OF WESTERN NORTH TEXAS. A STRONG CAPPING INVERSION
WILL LIKELY PREVENT THUNDERSTORM DEVELOPMENT NEAR THESE BOUNDARIES
THIS AFTERNOON AND EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL COMBINE WITH LOW HUMIDITY LEVELS TO
ENHANCE WILDFIRE CONDITIONS THIS AFTERNOON...ESPECIALLY ACROSS
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY DEVELOP
SUNDAY THROUGH TUESDAY...BUT CHANCES WILL REMAIN QUITE LOW. STORM
CHANCES WILL INCREASE TUESDAY NIGHT INTO WEDNESDAY AS AN UPPER LEVEL
TROUGH AND COLD FRONT APPROACH. SOME OF THE STORMS WILL LIKELY BE
SEVERE.
OTHER HAZARDOUS WEATHER...
WEST OF THE DRYLINE...FIRE WEATHER WILL REMAIN A CONCERN...
ESPECIALLY FROM SUNDAY THROUGH TUESDAY. IT WILL BE VERY HOT AND VERY
DRY...WITH MODERATE SOUTHWEST WINDS. THE DRIEST CONDITIONS WILL
GENERALLY OCCUR WEST OF A LINE FROM ENID TO LAWTON AND WICHITA FALLS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:56 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Custer and 13 more | 24 hr |
| May 8, 5:54 PM CDT | Special Weather Statement | OUN | Caddo | 21 min |
| May 8, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 23 min |
| May 8, 6:12 PM CDT | Special Weather Statement | OUN | Comanche | 18 min |
| May 8, 6:50 PM CDT | Special Weather Statement | OUN | Cotton | 10 min |
| May 8, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 25 min |
| May 8, 6:08 PM CDT | Special Weather Statement | OUN | Baylor | 22 min |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 47 min |
| May 8, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 45 min |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.